New Mexico, 2004

Hail in New Mexico, June 4, 2004

June 4, 2004 · NWS ABQ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 4, 5:23 PM MST, 22 minutes earlier.

Area forecast discussion, Jun 4, 5:23 PM MST, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
623 PM MDT FRI JUN 4 2004

.UPDATE...REMOVED SEVERE THUNDERSTORM WATCH FROM UNION AND HARDING
COUNTIES.

.PREV DISCUSSION...257 PM MDT FRI JUN 4 2004. THE 500 MB RIDGE WILL
CONTINUE OVER THE SW US UNTIL EARLY NEXT WEEK WITH THE STEERING FLOW
FOR CONVECTION MAINLY OUT OF THE WEST AND NORTHWEST. THIS EVENING...
MODELS AGREE THAT STRONG LAPSE RATES AND AMPLE LOW LEVEL MOISTURE
SHOULD TRIGGER SCATTERED THUNDERSTORMS OVER THE SOUTHERN MOUNTAINS...
WITH ISOLATED ACTIVITY FAVORING OTHER AREAS OF THE CENTRAL...SOUTH
AND EAST. ENOUGH INSTABILITY...MOISTURE AND SHEAR EXIST FOR THE
POSSIBILITY OF A FEW SEVERE THUNDERSTORMS IN THE NORTHEAST...THUS SPC
ISSUED A SEVERE THUNDERSTORM WATCH FOR HARDING AND UNION COUNTIES
UNTIL 800 PM THIS EVENING. A FEW SHOWERS AND STORMS MAY EVEN LINGER
OVER THE SOUTHEAST LATE TONIGHT.

A BACK DOOR COLD FRONT WILL PENETRATE THE EAST LATE SATURDAY AND
INCREASE LOW LEVEL MOISTURE AND LIFT ENOUGH FOR A FEW ISOLATED
THUNDERSTORMS ACROSS THE SANGRES AND EASTERN PLAINS. THE PRESSURE
DIFFERENTIAL ACROSS THE FRONT SHOULD RESULT IN A RIO GRANDE VALLEY
EAST WIND...AROUND 20 MPH...NEAR SUNRISE SUNDAY MORNING. A FEW
PATCHES OF EARLY MORNING LOW CLOUDS COULD MOVE INTO THE EASTERN
PLAINS FROM THE EAST NEAR SUNRISE SUNDAY MORNING...BUT NOT ENOUGH
CONFIDENCE TO PAINT IN THE GRIDS JUST YET. FURTHERMORE...THE LOW
LEVEL MOISTURE INCREASE IN THE RIO GRANDE VALLEY...CENTRAL AND
NORTHERN MOUNTAINS SHOULD HELP INITIATE ISOLATED CONVECTION ALONG AND
EAST OF THE VALLEY LATE SUNDAY.

THE NEXT WORK WEEK WILL START WITH 90S ACROSS THE LOWER ELEVATIONS...
AS A WEAK LEE TROUGH ESTABLISHES IN THE EAST.  A DRY LINE WILL ALSO
SET UP IN THE EAST WITH A SLIGHT CHANCE OF LATE DAY SHOWERS AND
THUNDERSTORMS FAVORING THE SOUTHEAST THROUGH MID WEEK.
ADDITIONALLY...AN UPPER TROUGH WILL MOVE ACROSS THE AREA AROUND
MID WEEK BEARING BREEZY CONDITIONS FOR THE WEST AND NORTH...AND
THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS ACROSS THE W/SW
MOUNTAINS LATE TUESDAY. DLC

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.
&&

44/23
Hazardous weather outlook, Jun 4, 9:25 AM MST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1025 AM MDT FRI JUN 4 2004

NMZ001>021-026-051200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
1025 AM MDT FRI JUN 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EARLY THIS EVENING EAST OF A LINE ACROSS THE EASTERN PLAINS AND
OVER THE SOUTHERN SECTION OF THE CENTRAL HIGHLANDS. A FEW
THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER
AND WIND GUSTS TO 60 MPH ARE THE MAIN THREATS.

FARTHER WEST ALONG THE CENTRAL MOUNTAIN CHAIN...IN THE LOWER RIO
GRANDE VALLEY AND IN THE GILA REGION...SMALL HAIL AND GUSTY
MICROBURST WINDS OF 40 TO 50 MPH COULD OCCUR NEAR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...

ISOLATED LATE DAY SEVERE THUNDERSTORMS ARE POSSIBLE THIS WEEKEND
ACROSS THE EASTERN PLAINS. NO HAZARDOUS WEATHER IS EXPECTED MONDAY
THROUGH THURSDAY. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS
USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING
PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED EAST OF A LINE FROM CLAYTON TO
FORT SUMNER TO RUIDOSO BETWEEN 4 PM AND 9 PM TODAY.

19

In the hours before

Local storm report, Jun 4, 1:23 PM MST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
223 PM MDT FRI JUN 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             6 E CLAYTON             36.45N 103.07W
06/04/2004  1.00 INCH        UNION              NM   PUBLIC

&&

JM
Special weather statement, Jun 4, 5:00 PM MST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 PM MDT FRI JUN 4 2004

NMZ006-007-050030-
FAR NORTHEAST PLAINS-HARDING COUNTY-
600 PM MDT FRI JUN 4 2004

SEVERE THUNDERSTORM WATCH FOR UNION AND HARDING COUNTIES HAS BEEN
CANCELED. THE EARLIER THUNDERSTORM ACTIVITY HAS EITHER WEAKENED OR
MOVED OUT OF THE AREA.

23

The radar

The Albuquerque radar (KABX), 95 km away, was scanning. The volume nearest the first event began at 00:45 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Torrance

When
June 4, 5:45 PM MST
Where
Torrance County, 5 mi S of Mountainair
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.450, -106.233

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408352.